MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA FIXED SELF-DRILLING SCREW DIAM. 4X14MM (2X); SCREW FOR CERVICAL PLATE

MEDACTA INTERNATIONAL SA FIXED SELF-DRILLING SCREW DIAM. 4X14MM (2X); SCREW FOR CERVICAL PLATE
Catalog Number 03.70.155
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02 january 2018: lot 141367: (b)(4) items manufactured and released on 22 october 2014.Expiration date: 2019-09-30.No anomalies found related to the issue.To date, (b)(4)items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During a c5-c7 acdf one of the screws broke upon final tightening.The surgeon was able to recover the full screw from the patient.The surgeon used a secondary screw to complete the surgery.There was no delay in the case.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed on 15th february 2018 by r&d department: during the visual inspection it was observed and confirmed that one out of four prongs was broken at the base as per fragile fracture.This kind of failure is likely due to high stress generated at the implant-instrument interface because of uncorrect alignment as well as not preparation of the screw pilot hole.In order to ease the positioning of screw, dedicated instrument like tap were introduced on the market to properly prepare the pilot hole.Additionally, in order to avoid the risk of misalignment at the screw-screwdriver interface , a newest rigid screwdriver was introduced on the market as from july 2016.This screwdriver is aimed to rigidly secure the bone-screw on the driver tip and, therefore, avoid the risk of misalignment ang toggle at the implant-instrument interface.However, we have not evidence which kind of technique was performed to position the screw (pilot hole preparation and/or usage of modular rigid screwdriver).

Brand Name
FIXED SELF-DRILLING SCREW DIAM. 4X14MM (2X)
Common Device Name
SCREW FOR CERVICAL PLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7166916
Report Number3005180920-2017-00818
Device Sequence Number10996302
Product Code KWQ
UDI-Device Identifier07630030840920
UDI-Public07630030840920
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number03.70.155
Device Lot Number141367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;